Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 280, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 7, 2011, 3:19 AM CDT for Butler County, Franklin County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 3:19 AM CDT (08:19 UTC)
- Expired
- Aug 7, 2011, 4:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, IA, Franklin County, IA
The radar
The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
321 WUUS53 KDMX 070819 SVRDMX IAC023-069-070900- /O.NEW.KDMX.SV.W.0280.110807T0819Z-110807T0900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 319 AM CDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BUTLER COUNTY IN NORTH CENTRAL IOWA... EASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA... * UNTIL 400 AM CDT * AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMPTON...OR 15 MILES NORTH OF IOWA FALLS...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ALLISON...GENEVA...HANSELL...AREDALE...DUMONT AND BRISTOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME... SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4285 9272 4258 9271 4264 9321 4282 9322 TIME...MOT...LOC 0819Z 271DEG 23KT 4273 9315 WIND...HAIL 60MPH <.75IN $$ COGIL
2 follow-up statements
906 WWUS53 KDMX 070842 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 342 AM CDT SUN AUG 7 2011 IAC069-070852- /O.CAN.KDMX.SV.W.0280.000000T0000Z-110807T0900Z/ FRANKLIN IA- 342 AM CDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4258 9271 4262 9303 4283 9302 4285 9272 TIME...MOT...LOC 0842Z 268DEG 22KT 4272 9293 $$ IAC023-070900- /O.CON.KDMX.SV.W.0280.000000T0000Z-110807T0900Z/ BUTLER IA- 342 AM CDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BUTLER COUNTY UNTIL 400 AM CDT... AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF ALLISON...OR 21 MILES NORTHEAST OF IOWA FALLS...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... ALLISON AND BRISTOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4258 9271 4262 9303 4283 9302 4285 9272 TIME...MOT...LOC 0842Z 268DEG 22KT 4272 9293 WIND...HAIL 60MPH <.75IN $$ COGIL
333 WWUS53 KDMX 070856 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 356 AM CDT SUN AUG 7 2011 IAC023-070906- /O.EXP.KDMX.SV.W.0280.000000T0000Z-110807T0900Z/ BUTLER IA- 356 AM CDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUTLER COUNTY WILL EXPIRE AT 400 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4258 9271 4262 9303 4283 9302 4285 9272 TIME...MOT...LOC 0856Z 268DEG 22KT 4272 9281 $$ COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:46 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 7, 1:46 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 146 AM CDT SUN AUG 7 2011 .SHORT TERM /TONIGHT/... SHORT WAVE TROUGH SEEN ON WATER VAPOR IMAGERY ALONG THE WY/SD BORDER IS EXPECTED TO ORGANIZE CONVECTIVE DEVELOPMENT THIS EVENING... HOWEVER SURFACE FEATURES ARE NOT WELL DEFINED...SO CONFIDENCE IN CONVECTIVE EVOLUTION IS NOT HIGH. BROAD AREA OF LOW PRESSURE IS OVER IOWA AND MINNESOTA...WITH A WIND SHIFT TO WESTERLY FLOW OVER NW IOWA INITIATED BY EARLIER CONVECTION. A FEW STORMS COULD DEVELOP OVER N CENTRAL IOWA ALONG THIS WIND SHIFT LINE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. OTHER STORMS ARE POSSIBLE OVER EASTERN NEBRASKA INTO SE SOUTH DAKOTA AS SHORT WAVE CATCHES UP TO INSTABILITY AXIS...PER SWOMCD. LATEST RUC MODEL AND 12Z WRF RUNS SHOW A NICE CLEAN LINE OF SCATTERED THUNDERSTORMS PROGRESSING EAST ACROSS IOWA TONIGHT...SO HAVE GONE WITH FAIRLY HIGH POPS. THINGS MAY NOT BE THAT CLEAN HOWEVER...WITH SOME STORMS FAVORING NORTH IOWA AND OTHER POTENTIALLY HOLDING BACK IN THE SW. SEVERE THREAT IS LIKELY TO BE CONFINED TO DAMAGING WINDS WITH MODERATE DEEP SHEAR. STORMS SHOULD REMAIN PROGRESSIVE AND CROPS CAN SOAK UP SHORT DURATION HEAVIER RAINS. MAY GET SOME FOG IN SOUTHEASTERN SECTIONS NEAR OTTUMWA BEFORE STORM CHANCES ARRIVE...AND IT WILL BE ANOTHER WARM NIGHT IN THOSE LOCATIONS. SOMEWHAT COOLER NORTHWEST BEHIND THE FRONT. .LONG TERM /SUNDAY THROUGH SATURDAY/... MAIN TOPICS ARE THE TIMING AND PLACEMENT OF PRECIP FOR THE BEGINNING OF THE PERIOD...AS WELL AS THE ANTICIPATION OF DRIER AND COOLER CONDITIONS MIDWEEK. SUNDAY THROUGH MONDAY MORNING... AT THE START OF THE PERIOD...COULD SEE SOME LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE EAST/NORTHEASTERN CWA. SREF TRENDS SHOW INCREASING PROBABILITY OF PRECIP...SO HAVE INCLUDED SLIGHT POPS THROUGH THE LATE MORNING HOURS. THEN EXPECT CLEARING/DRYING TREND THROUGHOUT SUNDAY AFTERNOON DUE TO THE SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE AND COLD AIR ADVECTION. MEANWHILE...ZONAL FLOW WITH EMBEDDED WEAK SHORTWAVES WILL RESULT IN UPSLOPE CONVECTION ACROSS THE WESTERN NEBRASKA EARLY SUNDAY EVENING...AND THIS THUNDERSTORM COMPLEX SHOULD PROPAGATE EAST SOUTHEAST THROUGHOUT THE OVERNIGHT HOURS. LOW LEVEL THETA_E ADVECTION WILL BE MAXIMIZED OVER THE MISSOURI RIVER VALLEY...SO HAVE HIGHEST POPS OVER THE SOUTHWESTERN CWA SUNDAY NIGHT. MONDAY THROUGH SATURDAY... A FAIRLY IMPRESSIVE SHORTWAVE CURRENTLY LOCATED OVER BRITISH COLUMBIA WILL MOVE EASTWARD ALONG THE US/CANADA BORDER...AND BE LOCATED OVER NORTHERN MINNESOTA BY MONDAY EVENING. THE ASSOCIATED SURFACE LOW WILL MOVE NORTH OF THE GREAT LAKES...AND A TRAILING COLD FRONT WILL SWING THROUGH THE UPPER MIDWEST BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH BEST CHANCES FOR CENTRAL IOWA ON MONDAY NIGHT. A FEW STORMS COULD BE SEVERE...WITH DEEP LAYER SHEAR AROUND 25 KTS...AND MLCAPES NEAR 1000 J/KG DURING THE OVERNIGHT HOURS. AT THE MOMENT...THE MAIN THREAT WOULD APPEAR TO BE DAMAGING WIND...AND TO A LESSER DEGREE LARGE HAIL. AS THIS WAVE PUSHES EASTWARD...NORTHWEST FLOW WILL DEVELOP FOR THE MIDDLE OF THE WEEK. CANADIAN HIGH PRESSURE WILL SETTLE IN AND BRING COOLER...DRIER AIR INTO THE REGION. EXPECTING ANY SHOWERS AND THUNDERSTORM TO REMAIN TO THE SOUTH AND WEST OF THE CWA THROUGH THURSDAY. HOWEVER...ANOTHER WAVE CROSSES THE NORTHERN ROCKIES TOWARD THE END OF THE PERIOD...SO HAVE SLIGHT CHANCES FOR THURSDAY NIGHT THROUGH FRIDAY. && .AVIATION...07/06Z SCATTERED THUNDERSTORMS MAY STILL AFFECT A FEW SITES EARLY THIS MORNING...BUT OVERALL THE TRENDS WILL LEAD TO DIMINISHING PRECIP AND GRADUAL CLEARING. THIS MAY LEAD TO AREAS OF FOG TOWARD DAYBREAK HOWEVER WITH FAIRLY WEAK LOW LEVEL FLOW IN PLACE...ESPECIALLY IN LOCATIONS THAT RECEIVED RAINFALL. COULD SEE HIGH MVFR CIGS DEVELOP SUN FOLLOWED BY CLEARING AND DIMINISHING WINDS DURING THE EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JUNGBLUTH LONG TERM...BEITLICH AVIATION...SMALL
Hazardous weather outlook, Aug 6, 3:31 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT SAT AUG 6 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>074-081>083- 092>094-072045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- 331 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS...POSSIBLY IN A LINE...ARE EXPECTED TO DEVELOP ACROSS WESTERN IOWA EARLY THIS EVENING...AND MOVE EAST AND SOUTHEAST OVERNIGHT. SOME OF THE STORMS COULD BE SEVERE...MAINLY WEST OF I-35 BEFORE MIDNIGHT...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE WEATHER THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY IN WESTERN IOWA. IAZ062-075-084>086-095>097-072045- POWESHIEK-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 331 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN IOWA THIS EVENING. THE STORMS MAY REACH PORTIONS OF SOUTHEAST IOWA AROUND MIDNIGHT AND MOVE EAST THEREAFTER. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE WEATHER THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JUNGBLUTH
In the hours before
Local storm report, Aug 7, 12:29 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG OTTUMWA 41.02N 92.42W
08/07/2011 WAPELLO IA TRAINED SPOTTER
POLICE REPORTING POWER POLE AND LINES DOWN ON SOUTH SIDE
OF OTTUMWA. TIME ESTIMATED.
&&
AWSpecial weather statement, Aug 7, 12:42 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1242 AM CDT SUN AUG 7 2011 IAZ005-015>017-023>028-070700- KOSSUTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT- FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF...ALGONA...EMMETSBURG...GARNER... MASON CITY...POCAHONTAS...HUMBOLDT...CLARION...HAMPTON... ALLISON...WAVERLY 1242 AM CDT SUN AUG 7 2011 ...STRONG THUNDERSTORMS OVER NORTHERN IOWA EARLY SUNDAY MORNING... STRONG THUNDERSTORMS...SOME PRODUCING UP TO NICKEL SIZED HAIL...WILL AFFECT LOCATIONS ALONG THE HIGHWAY 3 AND HIGHWAY 18 CORRIDORS THROUGH AT LEAST 200 AM. THE STORMS MAY ALSO PRODUCE BRIEF HEAVY RAINS AND WIND GUSTS UP TO 40 MPH. SMALL
Local storm report, Aug 7, 12:49 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG WILLIAMSON 41.09N 93.26W
08/06/2011 LUCAS IA TRAINED SPOTTER
CAMPER BLOWN OFF ITS JACKS
&&
BFLocal storm report, Aug 7, 12:58 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1258 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG ALBIA 41.03N 92.80W
08/06/2011 MONROE IA TRAINED SPOTTER
POST EVENT SURVEY REPORTS NUMEROUS LARGE LIMBS...PORTIONS
OF TREES...AND EVEN A FEW LARGE TREES TAKEN DOWN ALONG
WITH A FEW POWER LINES.
&&
SMALLLocal storm report, Aug 7, 1:06 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND GST OTTUMWA 41.02N 92.42W
08/07/2011 E60 MPH WAPELLO IA TRAINED SPOTTER
LARGE TREES DOWN. RELAYED FROM SCANNER TRAFFIC.
&&
SMALLLocal storm report, Aug 7, 1:34 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 3 S DOW CITY 41.88N 95.49W
08/06/2011 E0.75 INCH CRAWFORD IA TRAINED SPOTTER
SPOTTER REPORTED SCANNER TRAFFIC OF 3/4 INCH HAIL...
0849 PM HAIL 4 W AUDUBON AIRPORT 41.70N 95.00W
08/06/2011 E1.00 INCH AUDUBON IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL FELL FROM 849 TO 854
PM...MOSTLY PEAS AT FIRST BUT THEN UP TO QUARTERS.
0858 PM HAIL 2 NNE KIMBALLTON 41.66N 95.06W
08/06/2011 E1.00 INCH AUDUBON IA TRAINED SPOTTER
0858 PM TSTM WND GST 2 NNE KIMBALLTON 41.66N 95.06W
08/06/2011 E60.00 MPH AUDUBON IA TRAINED SPOTTER
ESTIMATED GUSTS OF 60 MPH...SMALL LIMBS DOWN
0901 PM HAIL 4 W AUDUBON AIRPORT 41.70N 95.00W
08/06/2011 E1.00 INCH AUDUBON IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZED HAIL FELL
FROM 901 TO 908 PM.
0930 PM TSTM WND GST 4 NE ANITA 41.49N 94.72W
08/06/2011 M58.00 MPH CASS IA MESONET
ADAIR IDOT RWIS SITE
1010 PM TSTM WND DMG CORNING 40.99N 94.74W
08/06/2011 ADAMS IA EMERGENCY MNGR
TREE LIMBS DOWN. 4-6 INCHES IN DIAMETER. DELAYED REPORT.
TIME ESTIMATED.
1031 PM TSTM WND GST 2 WNW CRESTON 41.07N 94.39W
08/06/2011 M71.00 MPH UNION IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS A MEASURED WIND GUST OF 71
MPH...TREES UPROOTED ON THE WEST SIDE OF CRESTON WITH
DAMAGE TO SOME ROOFS.
1033 PM TSTM WND DMG MACKSBURG 41.21N 94.19W
08/06/2011 MADISON IA TRAINED SPOTTER
ROOF DAMAGE TO AMERICAN LEGION BUILDING. TIME ESTIMATED.
1033 PM TSTM WND DMG CRESTON 41.06N 94.36W
08/06/2011 UNION IA EMERGENCY MNGR
TREE FELL ON HOUSE.
1039 PM TSTM WND GST 1 ESE AFTON 41.03N 94.18W
08/06/2011 M58.00 MPH UNION IA MESONET
KCCI SCHOOLNET
1039 PM TSTM WND GST 3 NE ORIENT 41.23N 94.38W
08/06/2011 E65.00 MPH ADAIR IA TRAINED SPOTTER
TORRENTIAL RAINS AND LIMITED VISIBILITY.
1040 PM TSTM WND GST 3 NE CRESTON AIRPORT 41.05N 94.31W
08/06/2011 M67.00 MPH UNION IA MESONET
FROM IDOT RWIS SITE
1042 PM TSTM WND GST N MURRAY 41.05N 93.95W
08/06/2011 E70.00 MPH CLARKE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUSTS TO AROUND 70 MPH
LASTING FOR QUITE SOME TIME. MULTIPLE LARGE TREES
DOWN...SOME ON HOUSES. ALSO DIME TO NICKEL HAIL.
1056 PM TSTM WND GST 2 NNW WINTERSET 41.36N 94.03W
08/06/2011 E60.00 MPH MADISON IA TRAINED SPOTTER
1101 PM TSTM WND GST 10 S NEW VIRGINIA 41.04N 93.73W
08/06/2011 E68.00 MPH CLARKE IA TRAINED SPOTTER
1102 PM TSTM WND GST LAMONI AIRPORT 40.63N 93.90W
08/06/2011 M61.00 MPH DECATUR IA ASOS
1134 PM TSTM WND DMG INDIANOLA 41.36N 93.57W
08/06/2011 WARREN IA EMERGENCY MNGR
TREES AND POWER LINES DOWN. ESTIMATED 60 TO 70 MPH WINDS.
WIND BLOWS FOR SEVERAL MINUTES.
1150 PM TSTM WND DMG WILLIAMSON 41.09N 93.26W
08/06/2011 LUCAS IA TRAINED SPOTTER
CAMPER BLOWN OFF ITS JACKS
1155 PM TSTM WND DMG ALBIA 41.03N 92.80W
08/06/2011 MONROE IA TRAINED SPOTTER
POST EVENT SURVEY REPORTS NUMEROUS LARGE LIMBS...PORTIONS
OF TREES...AND EVEN A FEW LARGE TREES TAKEN DOWN ALONG
WITH A FEW POWER LINES.
1204 AM TSTM WND GST ALBIA 41.03N 92.80W
08/07/2011 E60.00 MPH MONROE IA TRAINED SPOTTER
1220 AM TSTM WND DMG OTTUMWA 41.02N 92.42W
08/07/2011 WAPELLO IA TRAINED SPOTTER
POLICE REPORTING POWER POLE AND LINES DOWN ON SOUTH SIDE
OF OTTUMWA. TIME ESTIMATED.
1222 AM TSTM WND GST OTTUMWA AIRPORT 41.11N 92.45W
08/07/2011 M59.00 MPH WAPELLO IA ASOS
1255 AM TSTM WND GST OTTUMWA 41.02N 92.42W
08/07/2011 E60.00 MPH WAPELLO IA TRAINED SPOTTER
LARGE TREES DOWN. RELAYED FROM SCANNER TRAFFIC.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 26 min |
| Aug 6, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 48 min |
| Aug 6, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass, Guthrie | 43 min |
| Aug 6, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 52 min |
| Aug 6, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Ringgold, Taylor, Union | 49 min |
| Aug 6, 9:41 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass | 49 min |
| Aug 6, 9:58 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 47 min |
| Aug 6, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Ringgold, Taylor, Union | 44 min |
| Aug 6, 10:30 PM CDT | Tornado Warning | DMX | Adair, Madison | 28 min |
| Aug 6, 10:45 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 45 min |
| Aug 6, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Warren | 29 min |
| Aug 6, 11:08 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 52 min |
| Aug 6, 11:09 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Jasper, Lucas, Madison, Marion, Polk and 1 more | 51 min |
| Aug 6, 11:32 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe | 43 min |
| Aug 6, 11:36 PM CDT | Tornado Warning | DMX | Lucas, Marion, Monroe | 24 min |
| Aug 6, 11:48 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 57 min |
| Aug 7, 12:02 AM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 58 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.